Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 39, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Dec 22, 2013, 12:41 PM EST for Caledonia County, Vermont. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2013, 12:41 PM EST (17:41 UTC)
- Expired
- Dec 22, 2013, 6:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Caledonia County, VT
The radar
The Burlington radar (KCXX), 94 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 12:58 PM EST | FLASH FLOOD | 1 Ene Lyndon Center, VT | FLOODING AT INTERSECTION OF RT 114 122 5 |
| Dec 22, 2:13 PM EST | FLASH FLOOD | 1 Ene Lyndon Center, VT | ROUTE 122 CLOSED... RESIDENTS OF MOBILE HOME PARK EVACUATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 409 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 781 m²/s²
- 0-3 km storm-relative helicity
- 1106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714
WGUS51 KBTV 221741
FFWBTV
VTC005-222330-
/O.NEW.KBTV.FF.W.0039.131222T1741Z-131222T2330Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1241 PM EST SUN DEC 22 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CALEDONIA COUNTY IN NORTHEAST VERMONT...
* UNTIL 630 PM EST.
* AT 1230 PM EST...AN ICE JAM LOCATED NEAR LYNDONVILLE ON THE EAST
BRANCH OF THE PASSUMPSIC RIVER WAS CAUSING EXTREMELY RAPID RISES
IN WATER LEVELS AND FLASH FLOODING. ICE JAMS ARE VERY UNPREDICTABLE
AND CAN BREAK UP...MOVE...AND JAM AGAIN VERY QUICKLY. WATER BACKING
UP BEHIND THE JAM IS THE MAIN FLOOD THREAT...AND CAN FLOOD AREAS
UNDER DEEP WATER WITH SURPRISING SPEED. FAVORED ICE JAM LOCATIONS
ARE WHERE A RIVER BENDS OR SLOWS...AT BRIDGE ABUTMENTS...OR NEAR
ISLANDS...SAND BARS...AND OTHER OBSTRUCTIONS TO RIVER FLOW.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYNDONVILLE...EAST BURKE...AND OTHER RURAL AREAS ALONG THE EAST
BRANCH OF THE PASSUMPSIC RIVER IN EAST CENTRAL CALEDONIA COUNTY.
FLOODING HAS BEEN REPORTED AT THE INTERSECTION OF ROUTES 122...
114 AND 5 AND AT THE NORTHEAST KINGDOM MOBILE HOME PARK ON ROUTE
114.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4454 7202 4456 7199 4460 7195 4460 7191
4455 7196 4452 7202
$$
MUCCILLI1 follow-up statement
952
WGUS71 KBTV 222322
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
622 PM EST SUN DEC 22 2013
VTC005-222325-
/O.CAN.KBTV.FF.W.0039.000000T0000Z-131222T2330Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALEDONIA VT-
622 PM EST SUN DEC 22 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
CALEDONIA COUNTY...
THE RIVER LEVELS ALONG THE EAST BRANCH OF THE PASSUMPSIC RIVER HAVE
GRADUALLY RECEDED OVER THE PAST SEVERAL HOURS...AS ICE JAM FLOODING
HAS LESSENED. SOME HIGH WATER MAY REMAIN AROUND
LYNDONVILLE...ESPECIALLY NEAR THE JUNCTION OF ROUTE 5 AND 114.
HOWEVER...THE GENERALLY TREND WILL BE FOR IMPROVING CONDITIONS AND
RECEDING WATER LEVELS.
OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY.
LAT...LON 4454 7202 4456 7199 4460 7195 4460 7191
4455 7196 4452 7202
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 10:13 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 22, 10:13 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1013 AM EST SUN DEC 22 2013
.SYNOPSIS...
WINTRY MIX OF PRECIPITATION THIS MORNING WITH RAIN ACROSS
SOUTHEAST VERMONT WILL SLOWLY TAPER OFF TO AREAS OF DRIZZLE AND
FREEZING DRIZZLE LATE THIS AFTERNOON. DRIER AND COOLER WEATHER
WILL ARRIVE TO START THE UPCOMING HOLIDAY WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1012 AM EST SUNDAY...HAVE LOWERED MAX TEMPERATURES FOR
TODAY ACROSS THE REGION BASED ON LATEST SURFACE OBSERVATIONS. ONE
OF MY FORECAST CO-WORKERS NOTED GUSTY WINDS ACROSS THE SAINT
LAWRENCE VALLEY FROM MONTREAL TO MASSENA. THIS WILL HELP TO FUNNEL
COLDER AIR DOWN THE CHAMPLAIN VALLEY AS WELL AS THE SAINT LAWRENCE
VALLEY. AS NOTED ABOVE HAVE LOWERED MAX TEMPERATURES FOR
TODAY...BUT THESE MAY STILL BE A BIT TOO WARM. OTHERWISE...NO
MAJOR CHANGES TO THE CURRENT FORECAST.
PREVIOUS DISCUSSION FROM 609 AM EST SUNDAY...CRAZY WEATHER MORNING ACRS OUR
CWA...WITH SEVERAL REPORTS OF LIGHTNING AND THUNDER FROM SOUTHERN
SAINT LAWRENCE VALLEY THRU THE DACKS AND INTO THE CPV...ASSOCIATED
WITH MODERATE TO HEAVY SLEET AND FREEZE RAIN. WE RECEIVED 1.2" OF
SLEET OVERNIGHT WITH 0.5" OF ICE. HAVE NOTICED A SHARP INCREASE IN
POWER OUTAGES ACRS CENTRAL/NORTHERN VT THIS MORNING ASSOCIATED
WITH THE ICE ACCUMULATION WEIGHING DOWN TREES AND POWER LINES.
FURTHERMORE AN ICE JAM DEVELOPED ON THE AUSABLE RIVER AND LATEST
HYDRO GRAPHS SHOW OVER A 5 FOOT JUMP IN JUST A FEW HOURS. FLASH
FLOODING WARNING HAS BEEN ISSUED AS LEVEL ARE ABOVE FLOOD STAGE.
CRNT RADAR SHOWS BANDS OF MODERATE TO HEAVY SLEET/FREEZING RAIN
MOVING QUICKLY ACRS OUR CENTRAL/NORTHERN CWA EARLY THIS MORNING.
BASED ON DISTANCE/SPEED PROGGS...EXPECT THIS TO BE EAST OF THE
NORTHEAST KINGDOM BY 9 AM. HOWEVER...GIVEN POSITION OF BOUNDARY
AND CONTINUED LLVL CONVERGENCE AND SOME LEFTOVER MOISTURE
ADVECTION...ANTICIPATE AREAS OF MIXED PRECIP TO REDEVELOP BTWN
14Z AND 18Z TODAY...WITH SOME ADDITIONAL ICE ACCUMULATION OF 0.10
TO 0.25" LIKELY. MOST ACTIVITY SHOULD TAPER OFF TO AREAS OF
DRIZZLE/FREEZING DRIZZLE BY MID TO LATE AFTN. ONCE AGAIN EXPECT A
WIDE RANGE IN TEMPS TODAY FROM THE M20S SLV TO M50S SOUTHERN VT
MTNS.
ICE STORM WARNING CONTINUES FOR STORM TOTAL ICE ACCUMULATION OF
0.50 TO 1.0 ACROSS ALL OF NORTHERN NY....CHAMPLAIN VALLEY...AND
PARTS OF EXTREME NORTHERN VT THRU 7 PM TODAY...SOME LOCALIZED
HIGHER AMOUNTS POSSIBLE ACRS SOUTHERN SLV. SLEET ACCUMULATION UP
TO AN INCH POSSIBLE.
FREEZING RAIN ADVISORY FOR PARTS OF CENTRAL/SOUTHERN
VT...INCLUDING WESTERN RUTLAND COUNTY...FOR ICE ACCUMULATION OF 0.10
TO 0.50 WITH ISOLATED TO SCATTERED POWER OUTAGES POSSIBLE.
OVERALL FCST IS WORKING OUT OKAY WITH REGARDS TO ICE ACCUMULATION
AND CRNT WARNINGS/ADVISORY. SLIGHTLY COLDER AIR HAS RESULTED IN
MORE SLEET ACRS THE NORTHERN SLV AND CENTRAL/NORTHERN CPV THIS
MORNING...WHICH WL CUT DOWN ON ICE ACCUMULATIONS. HAVE MANY
REPORTS OF 0.50 TO 1.0 INCHES OF ICE ACRS THE SLV WITH POWER
OUTAGES. OVER THE CPV ICE RANGES FROM 0.25 TO 0.50 WITH ONLY A FEW
POWER PROBLEMS SO FAR. VERY FEW REPORTS FROM THE DACKS OR
CENTRAL/NORTHERN VT...BUT THAT WL PROBABLY CHANGE THIS MORNING.
TOTAL ICE ACCUMULATION WL VARY GREATLY DEPENDING UPON ELEVATION AND
LOCATION TO BOUNDARY....GIVEN THE EXTREMELY SHARP THERMAL GRADIENT
ACRS OUR CWA. FCSTING EXACT ICE ACCUMULATION IS VERY DIFFICULT AND
BECOMES EVEN MORE CHALLENGING WHEN SLEET MIXES WITH THE FREEZING
RAIN.
HEAVIEST PRECIP WL BE BTWN 09Z THIS MORNING AND 15Z THIS
AFTN...BEFORE MID/UPPER LVL DRY SLOT DEVELOPS...RESULTING IN THE
HEAVIER/STEADIER PRECIP TAPERING OFF TO AREAS OF DRIZZLE/FREEZING
DRIZZLE. HAVE NOTED 6 TO 8 LIGHTNING STRIKES ASSOCIATED WITH THE
HEAVY RADAR RETURNS ACRS SOUTHERN SLV THIS MORNING...INDICATING
THE VERY STRONG LIFT/DYNAMICS ASSOCIATED WITH THIS SYSTEM.
ALL THE MAIN INGREDIENTS HAVE COME TOGETHER TO PRODUCE A MAJOR ICE/SLEET
STORM ACRS THE NORTH COUNTRY...FROM 4 TO 5 STD ABOVE NORMAL PW
ANOMALIES TO ARCTIC HIGH PRES LOCATED ACRS CENTRAL CANADA AND LOW
PRES OVER THE OHIO VALLEY...CREATING A TREMENDOUS THERMAL GRADIENT
BOTH VERTICALLY AND HORIZONTAL ACRS OUR REGION. SOUNDING AT ALB
THIS EVENING SHOWS A PW VALUE OF 1.34"...WHICH IS IN THE 99TH
PERCENTILE FOR MID DEC...INCREDIBLE AMOUNT OF DEEP MOISTURE
TRANSPORT INTO THE NE CONUS ASSOCIATED WITH THIS SYSTEM. WATER VAPOR
CONTS TO SHOW DEEP FULL LATITUDE TROF ACRS THE CENTRAL CONUS WITH
VERY STRONG POLAR JET ACRS SOUTHERN CANADA...HELPING TO PRODUCE
LARGE SCALE LIFT ACRS OUR FA. BEST DYNAMICS/LIFT WL EXIT OUR CWA BY
18Z TODAY...AS MID/UPPER LVL DRY SLOT DEVELOPS...RESULTING IN A
SIGNIFICANT DECREASE IN PRECIP.
EXTREMELY CHALLENGING FCST CONTS THRU THIS MORNING ACRS OUR
CWA...ASSOCIATED WITH COMPLEX THERMAL PROFILES. LATEST SFC
OBSERVATIONS AND TRENDS SHOW SLIGHTLY COOLER PROFILES...RESULTING
IN MORE SLEET ACRS THE NORTHERN AREAS AND SOME HIGHER MTN VALLEYS
RECEIVING FREEZING RAIN THIS MORNING. HAVE NOTED ON OUR IN HOUSE
JERICHO TO MT MANSFIELD SOUNDING PROFILE DEPTH OF FREEZING LAYER IS
UP TO 2000 FT WITH COLDEST VALUES OF 21 TO 24 DEGREES BTWN 300 AND
500 FT. THIS COLD LAYER HAS RESULTED IN A MIX OF SLEET/FREEZING RAIN
HERE AT BTV/PBG WITH MOSTLY SLEET AT MSS. HOWEVER...RAP/NAM AND BTV4
SHOW MUCH WARMER AIR ALOFT MOVING BACK ACRS OUR CWA THIS MORNING
ASSOCIATED WITH DEVELOPING 850 TO 700MB JET OF 50 TO 70 KNOTS FROM
THE SOUTHWEST. THIS WARMS THE COLUMN BTWN 875MB AND 665MB ABOVE
0C...WITH WARMEST READINGS BTWN +5 AND +6C AROUND 825MB. THIS IS
CLOSELY ASSOCIATED WITH THE HEAVIEST PRECIP BTWN 09Z-15Z THIS
MORNING...AND SHOULD RESULT IN MOST AREAS CHANGING BACK TO FREEZING
RAIN MIXED WITH SLEET...ESPECIALLY AT BTV. HOWEVER...SLIGHTLY
FURTHER NORTH THE MID LVL WARMING IS NOT QUITE AS STRONG AND MORE OF
A MIXTURE OF SLEET AND FREEZING RAIN WL OCCUR FROM MSS TO ELB TO PBG
TO NEWPORT. THIS SLEET WL CUT BACK SOME ON TOTAL ICE ACCUMULATION.
THE LLVL COLD AIR HAS BLEED ALL THE WAY TO RUTLAND COUNTY...SO
ANTICIPATE SOME ICE ACCUMULATION THERE. TEMPS CONT TO BE ABOVE
FREEZING ACRS WINDSOR AND ORANGE COUNTIES WITH LIMITED ICE EXPECTED.
OVERALL...THINKING TOTAL ICE ACCUMULATION WL RANGE BTWN 0.50 AND
1.0 IN THE STORM WARNING AREA AND 0.25 AND 0.50" IN THE
ADVISORY...OF COURSE GIVEN THE HUGE TEMP CONTRAST AND POTENTIAL FOR
SLEET THIS WL VARY GREATLY FROM ONE TOWN TO ANOTHER.
FOR HIGH TEMPS TODAY WL USE A BLEND OF THE BTV 4KM AND 2KM
DATA...WHICH INDICATES HIGH WL ONCE AGAIN QUICKLY WARM INTO THE M40S
TO M50S HIGHER ELEVATIONS AND HOLD MAINLY IN THE MID 20S SLV TO MID
30S CPV.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS OF 420 PM EST SUNDAY...MUCH QUIETER WX IS ANTICIPATED AS SFC LOW PRES
TRACKS FROM EASTERN GREAT LAKES INTO EASTERN CANADA BY EARLY
TUESDAY. MID/UPPER LVL TROF WL SLOWLY DEVELOP ACRS THE NE CONUS
WITH COOLING TEMPS ALOFT. THIS COMBINED WITH A SERIES OF WEAK SFC
TROF WL KEEP THE WX PATTERN UNSETTLE...BUT PRECIP WL BE LIGHT AND
GENERALLY CONFINED TO THE MTNS. ARCTIC BOUNDARY SWINGS THRU OUR FA
BTWN 00Z TUESDAY AND 12Z TUESDAY WITH PROGGED 925MB TEMPS DROPPING
FROM +6C NEAR VSF TO -18C AT KMSS. THIS WL MAKE FOR A TRICKY TEMP
FCST LATE MONDAY INTO TUES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 420 AM EST SUNDAY...UPPER TROUGH EXITS THE REGION TUESDAY
NIGHT...BUT COLD AIR ADVECTION AND SURFACE HIGH PRESSURE BUILDING
IN WILL BRING ABOUT COLDER AND DRIER WEATHER FOR WEDNESDAY.
HOWEVER...THIS WILL BE SHORT LIVED AS FLOW ALOFT QUICKLY TURNS
SOUTHWEST BY THURSDAY AND A WARMING TREND BEGINS WITH READINGS
GETTING CLOSE TO SEASONAL NORMALS ON THURSDAY. WEAK UPPER TROUGH
MOVES ACROSS THE AREA ON FRIDAY AND SATURDAY FOR JUST A SLIGHT
CHANCE OF SNOW SHOWERS...BUT TEMPERATURES SEVERAL DEGREES BELOW
NORMAL.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THROUGH 12Z MONDAY...MVFR/IFR CEILINGS WILL BE COMMON OVER THE
AREA THROUGH THE ENTIRE PERIOD. THERE WILL BE SOME BRIEF PERIODS
OF LIFR CEILINGS...ESPECIALLY THIS MORNING. SLEET AND FREEZING
RAIN ARE EXPECTED THIS MORNING...ESPECIALLY AT KMSS...KSLK...
KPBG...AND KBTV WITH VISIBILITIES IN THE IFR CATEGORY...THEN
SLOWLY IMPROVING VISIBILITIES ARE EXPECTED THIS AFTERNOON AND
TONIGHT WITH PRECIPITATION TRANSITIONING TO MORE LIGHT RAIN AND
LIGHT SNOW AND VISIBILITIES IN THE MVFR AND IFR CATEGORY. SOME LOW
LEVEL WIND SHEAR IS ALSO EXPECTED LATER THIS MORNING THROUGH ABOUT
00Z AS SURFACE WINDS HAVE A NORTHERLY COMPONENT AND WINDS AT 2000
FEET ARE FROM THE SOUTHWEST AT SPEEDS AROUND 35 KNOTS.
OUTLOOK 12Z MONDAY THROUGH THURSDAY...
12Z MONDAY THROUGH 12Z TUESDAY...VFR/MVFR WITH SCATTERED IFR SNOW
SHOWERS ACROSS THE HIGHER TERRAIN...ESPECIALLY AT KSLK/KMPV.
12Z TUESDAY THROUGH 12Z THURSDAY...VFR UNDER SURFACE HIGH PRESSURE.
12Z THURSDAY THROUGH 00Z FRIDAY...MAINLY VFR WITH A CHANCE FOR
IFR/MVFR SNOW SHOWERS WITH A WEAK UPPER DISTURBANCE PASSAGE.
&&
.HYDROLOGY...
AS OF 630 AM EST SUNDAY...STILL EXPECTING 0.75 TO 1.25 INCHES OF
RAIN ACROSS SOUTH CENTRAL VERMONT THROUGH THIS AFTERNOON. THIS
COMBINED WITH MILD TEMPERATURES AND SNOW MELT WILL LEAD TO RISES
ON AREA RIVERS AND STREAMS. LATEST RFC GUIDANCE BRINGS THE OTTER
CREEK AT CENTER RUTLAND VERMONT TO ABOVE FLOOD STAGE BY SUNDAY
NIGHT. HAVE ISSUED FLASH FLOOD WARNING FOR AUSABLE RIVER FOR ICE
JAM FLOODING. EAST BRANCH OF THE AUSABLE GAGE SHOWS A VALUE OF
9.61 FEET ATTM...WITH FLOOD STAGE OF 7.0" EXPECT FLOODING ALONG
THE AUSABLE RIVER TO CONTINUE UNTIL THE JAM RELEASES.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...ICE STORM WARNING UNTIL 7 PM EST THIS EVENING FOR VTZ001>005-
009-016-017.
FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ010>012-019.
FREEZING RAIN ADVISORY UNTIL 7 PM EST THIS EVENING FOR
VTZ006>008-011-018.
NY...ICE STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NYZ026>031-
034-035-087.
&&
SYNOPSIS...TABER
NEAR TERM...WGH/TABER
SHORT TERM...TABER
LONG TERM...EVENSON
AVIATION...EVENSON/JN
HYDROLOGY...TABERHazardous weather outlook, Dec 22, 12:26 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 1226 PM EST SUN DEC 22 2013 NYZ026>031-034-035-087-VTZ001>005-009-016-017-231730- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON- EASTERN FRANKLIN-EASTERN CHITTENDEN- 1226 PM EST SUN DEC 22 2013 ...ICE STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ICE STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ006>008-018-231730- LAMOILLE-CALEDONIA-WASHINGTON-EASTERN ADDISON- 1226 PM EST SUN DEC 22 2013 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ010-231730- ORANGE- 1226 PM EST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ012-019-231730- WINDSOR-EASTERN RUTLAND- 1226 PM EST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ011-231730- WESTERN RUTLAND- 1226 PM EST SUN DEC 22 2013 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 22, 9:01 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
901 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN GLOVER 44.70N 72.18W
12/22/2013 U0.00 INCH ORLEANS VT TRAINED SPOTTER
SMALL TREES AND LARGE BRANCHES DOWN WITH POWER OUTAGES
&&
MUCCILLILocal storm report, Dec 22, 9:11 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
911 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN STOWE 44.47N 72.69W
12/22/2013 U0.00 INCH LAMOILLE VT TRAINED SPOTTER
TREE DOWN ON BURROWS ROAD WITH POWER OUTAGES
&&
MUCCILLILocal storm report, Dec 22, 9:43 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
943 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM FREEZING RAIN SOUTH BURLINGTON 44.45N 73.22W
12/22/2013 U0.00 INCH CHITTENDEN VT DEPT OF HIGHWAYS
TREE DOWN ON I-89 NEAR MM 88
&&
MUCCILLILocal storm report, Dec 22, 9:44 AM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
944 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM FREEZING RAIN SARANAC 44.65N 73.74W
12/22/2013 U0.00 INCH CLINTON NY UNKNOWN
TREES AND POWER LINES DOWN IN SARANAC
&&
MUCCILLILocal storm report, Dec 22, 10:27 AM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1027 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM FREEZING RAIN 3 WSW SOUTH COLTON 44.48N 74.94W
12/21/2013 M0.33 INCH ST. LAWRENCE NY TRAINED SPOTTER
TREE LIMBS DOWN AS LARGE AS 3 INCHES IN DIAMETER
0120 PM FREEZING RAIN POTSDAM 44.67N 74.99W
12/21/2013 E0.50 INCH ST. LAWRENCE NY LAW ENFORCEMENT
TREE LIMBS AND POWER LINES REPORTED DOWN IN
POTSDAM...CANTON...AND NORFOLK.
0450 PM FREEZING RAIN RICHFORD 45.00N 72.67W
12/21/2013 M0.40 INCH FRANKLIN VT UTILITY COMPANY
TREES DOWN WITH POWER OUTAGES
0829 PM FREEZING RAIN RUSSELL 44.43N 75.15W
12/21/2013 E0.75 INCH ST. LAWRENCE NY EMERGENCY MNGR
TREES LIMBS DOWN AND NO POWER
0829 PM FREEZING RAIN CANTON 44.60N 75.17W
12/21/2013 E1.00 INCH ST. LAWRENCE NY EMERGENCY MNGR
TREE LIMBS DOWN.
1029 PM FREEZING RAIN SOUTH BURLINGTON 44.45N 73.22W
12/21/2013 E0.00 INCH CHITTENDEN VT NWS EMPLOYEE
TREE LIMBS ON POWERLINES AND NO POWER IN SOUTH
BURLINGTON.
0631 AM FREEZING RAIN UNDERHILL 44.53N 72.95W
12/22/2013 E0.00 INCH CHITTENDEN VT UTILITY COMPANY
POWER OUTAGES
0631 AM FREEZING RAIN FLETCHER 44.68N 72.92W
12/22/2013 U0.00 INCH FRANKLIN VT UTILITY COMPANY
POWER OUTAGES DUE TO DOWNED TREE LIMBS AND POWER LINES
0631 AM FREEZING RAIN WESTFORD 44.62N 73.02W
12/22/2013 U0.00 INCH CHITTENDEN VT UTILITY COMPANY
POWER OUTAGES DUE TO DOWNED TREES AND LINES
0631 AM FREEZING RAIN CAMBRIDGE 44.64N 72.88W
12/22/2013 E0.00 INCH LAMOILLE VT UTILITY COMPANY
POWER OUTAGES DUE TO DOWNED TREES AND LINES
0631 AM FREEZING RAIN 5 SE GOUVERNEUR 44.29N 75.39W
12/22/2013 U0.00 INCH ST. LAWRENCE NY DEPT OF HIGHWAYS
ROUTE 812 CLOSED DUE TO DOWNED WIRES AND TREES BETWEEN
ROUTES 3 AND 58
0631 AM FREEZING RAIN MONTGOMERY 44.90N 72.64W
12/22/2013 U0.00 INCH FRANKLIN VT UTILITY COMPANY
POWER OUTAGES DUE TO DOWNED TREES AND POWER LINES
0631 AM FREEZING RAIN FAIRFAX 44.67N 73.02W
12/22/2013 U0.00 INCH FRANKLIN VT UTILITY COMPANY
POWER OUTAGES
0631 AM FREEZING RAIN NEWPORT 44.94N 72.21W
12/22/2013 U0.00 INCH ORLEANS VT UTILITY COMPANY
POWER OUTAGES DUE TO DOWNED TREES AND POWER LINES
0645 AM FREEZING RAIN SOUTH BURLINGTON 44.45N 73.22W
12/22/2013 U0.00 INCH CHITTENDEN VT OFFICIAL NWS OBS
BURLINGTON INTERNATIONAL AIRPORT WAS CLOSED FROM 630AM TO
730AM- NO POWER
0645 AM FREEZING RAIN GREENSBORO 44.58N 72.30W
12/22/2013 U0.00 INCH ORLEANS VT TRAINED SPOTTER
TREES AND POWER LINES DOWN
0743 AM FREEZING RAIN CHATEAUGAY 44.93N 74.08W
12/22/2013 E0.75 INCH FRANKLIN NY EMERGENCY MNGR
POWER OUTAGES IN BELMONT...CHATEAUGAY...AND PAUL SMITHS
0745 AM FREEZING RAIN DERBY CENTER 44.96N 72.13W
12/22/2013 U0.00 INCH ORLEANS VT PUBLIC
TREES DOWN
0818 AM FREEZING RAIN CANTON 44.60N 75.17W
12/22/2013 E1.25 INCH ST. LAWRENCE NY TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES DOWN
0822 AM FREEZING RAIN COVENTRY 44.87N 72.27W
12/22/2013 U0.00 INCH ORLEANS VT DEPT OF HIGHWAYS
ROUTE 5 CLOSED BETWEEN NEWPORT AND COVENTRY TEMPORARILY
DUE TO TREES DOWN
0900 AM FREEZING RAIN GLOVER 44.70N 72.18W
12/22/2013 U0.00 INCH ORLEANS VT TRAINED SPOTTER
SMALL TREES AND LARGE BRANCHES DOWN WITH POWER OUTAGES
0900 AM FREEZING RAIN STOWE 44.47N 72.69W
12/22/2013 U0.00 INCH LAMOILLE VT TRAINED SPOTTER
TREE DOWN ON BURROWS ROAD WITH POWER OUTAGES
0943 AM FREEZING RAIN SOUTH BURLINGTON 44.45N 73.22W
12/22/2013 U0.00 INCH CHITTENDEN VT DEPT OF HIGHWAYS
TREE DOWN ON I-89 NEAR MM 88
0943 AM FREEZING RAIN SARANAC 44.65N 73.74W
12/22/2013 U0.00 INCH CLINTON NY UNKNOWN
TREES AND POWER LINES DOWN IN SARANAC
&&
MUCCILLILocal storm report, Dec 22, 12:12 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1212 PM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM FREEZING RAIN RICHMOND 44.41N 72.99W
12/22/2013 U0.00 INCH CHITTENDEN VT DEPT OF HIGHWAYS
ROUTE 2 TEMPORARILY CLOSED IN RICHMOND DUE TO DOWNED
POWER LINES
&&
MUCCILLINearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.